Alert archive / Alabama / Special Weather Statements in 2020
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Nov 15, 2020, 6:37 AM CST for Marion County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2020, 6:37 AM CST (12:37 UTC)
- Expired
- Nov 15, 2020, 7:00 AM CST
- In force
- 23 min
- Issued by
- NWS Birmingham, AL
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131 WWUS84 KBMX 151237 SPSBMX Special Weather Statement National Weather Service Birmingham AL 637 AM CST Sun Nov 15 2020 ALZ011-012-151300- Marion AL-Lamar AL- 637 AM CST Sun Nov 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN LAMAR COUNTIES UNTIL 700 AM CST... At 633 AM CST, Doppler radar was tracking showers with gusty winds along a line extending from 9 miles south of Cherokee to near Montpelier. Movement was southeast at 35 mph. Winds in excess of 40 mph will be possible as the line continues to move southeast through the area. Locations impacted include... Hamilton, Sulligent, Hackleburg, Detroit, Beaverton, Brinn, Weston, Crews, Bedford, Bear Creek, Gattman, Henson Springs, Tessner, Shottsville, Lamar County Public Lake, Rankin Fite Airport, Upper Bear Creek Reservoir, Byrd, Pine Springs and Bexar. LAT...LON 3432 8818 3431 8764 3374 8825 TIME...MOT...LOC 1233Z 312DEG 32KT 3461 8797 3374 8891 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Nov 15, 6:13 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 15, 6:13 AM CST, 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 613 AM CST Sun Nov 15 2020 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0345 AM CST Sun Nov 15 2020/ Today and Tomorrow. Currently watching a cold front moving through Little Rock and headed this way. Winds have shifted to the south across the western two-thirds of the area as a pseudo warm front passes through ahead of the cold front. Looking at IR Satellite this morning, you can the see the prefrontal trough setting up with cloud tops cooling and expanding. There have been some showers developing along this trough and will likely continue as the system moves east. This is what the models were hinting at yesterday. Adjusted PoPs back to the high chance category as this approaches the area. Rainfall will be light and could potentially be less than a tenth of inch. This may be a situation in which overall coverage in a given hour is small but hangs on an covers a good portion of the area with a minimal wetting rain. Temperatures will be warmest this morning in the northwest ahead of the front. In the southeast we will see temperatures top out around Noon with mid to upper 70s before the clouds work in and pause the heating. Drier air sweeps in tonight and brings a fairly cold airmass into the region. Looks like mid to upper 30s in the north by sunrise. A few more sheltered places in the northeast may approach the freezing mark but confidence in that remains too low, in additional to be a local effect. Cool and sunny on Monday with highs in the 60s. 16 .LONG TERM... /Updated at 0345 AM CST Sun Nov 15 2020/ Monday night through Saturday. Cooler and dry weather expected for the upcoming week. The main upper level trough axis has shifted east of our area by Monday night, and ridging has already begun building in across the Gulf States. This will lead to clear skies for most of the week. The main story for this week will be the low temperatures for both Wednesday and Thursday mornings. I've continued to trend below deterministic model guidance as probabilistic guidance hints at lower temps. With the clear skies, calm winds, and lower dewpoints, we should see effective radiational cooling. Locations across the northern counties will likely drop into the low to mid 30s with upper 30s to near 40 for the southern half of Central AL. Wednesday will likely be the coldest where a few of our colder sites in the northeast could drop below freezing. We'll see some moderation on Thursday morning, but temperatures will still be in the low to mid 30s. Based on the forecast trends, it's possible that we'll need frost or freeze products as we get closer. The biggest question will be how much coverage of near-freezing temperatures and how much of a dewpoint depression develops. I'll introduce a lower confidence mention for cold weather impacts both Wednesday and Thursday and we'll continue to monitor the need for any additional products. Our winds shift more easterly to southeasterly Friday into Saturday, which will lead to a modest increase in moisture across the area. As the dewpoints increase, our overnight lows will also increase to the 40s. Dry weather will continue through the end of the week as very weak zonal flow develops aloft. 25/Owen && .AVIATION... 12Z TAF Discussion. The low ceilings have developed across the area as the cold front is a touch slower. Look for the low ceilings to fade as the front approaches in the north. The front itself will move through quickly and rainfall will be light. The other concern will be the winds today behind the front. Look for 12 to 15 kts sustained with gusts up to 25 to 28 kts. Winds calm down to less than 7 kts after 5z. 16 && .FIRE WEATHER... A strong cold front will push through central Alabama on today. Scattered mostly light rain showers will develop over northwest Alabama early this morning and spread south and east during the day. Rainfall amounts will be light with amounts less than one- tenth of an inch. West and northwest winds after frontal passage will become 10-16 mph with gusts to 22 mph. Drier and cooler air persisting much of next week. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 66 36 63 38 62 / 50 0 0 0 0 Anniston 69 38 65 40 64 / 50 0 0 0 0 Birmingham 68 40 64 41 64 / 50 0 0 0 0 Tuscaloosa 70 40 66 41 66 / 50 0 0 0 0 Calera 69 40 65 41 64 / 50 0 0 0 0 Auburn 72 43 65 43 66 / 30 0 0 0 0 Montgomery 77 43 68 42 69 / 30 0 0 0 0 Troy 79 45 68 43 69 / 30 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Nov 15, 3:51 AM CST, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 351 AM CST Sun Nov 15 2020 ALZ011>015-017>050-161300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 351 AM CST Sun Nov 15 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures could drop into the low to mid 30s across the northern and northeastern counties both Wednesday and Thursday mornings. Colder sites could see near or below freezing conditions. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not anticipated at this time.
In the hours before
Special weather statement, Nov 15, 6:37 AM CST, 0 minutes before
Special Weather Statement National Weather Service Birmingham AL 637 AM CST Sun Nov 15 2020 ALZ011-012-151300- Marion AL-Lamar AL- 637 AM CST Sun Nov 15 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND NORTHERN LAMAR COUNTIES UNTIL 700 AM CST... At 633 AM CST, Doppler radar was tracking showers with gusty winds along a line extending from 9 miles south of Cherokee to near Montpelier. Movement was southeast at 35 mph. Winds in excess of 40 mph will be possible as the line continues to move southeast through the area. Locations impacted include... Hamilton, Sulligent, Hackleburg, Detroit, Beaverton, Brinn, Weston, Crews, Bedford, Bear Creek, Gattman, Henson Springs, Tessner, Shottsville, Lamar County Public Lake, Rankin Fite Airport, Upper Bear Creek Reservoir, Byrd, Pine Springs and Bexar. LAT...LON 3432 8818 3431 8764 3374 8825 TIME...MOT...LOC 1233Z 312DEG 32KT 3461 8797 3374 8891 05
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:54 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion, Pickens, Walker, Winston | 66 min |
Nearby
Special Weather Statements in Alabama, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.